Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Two generalizations of Titchmarsh's convolution theorem


Author: Raouf Doss
Journal: Proc. Amer. Math. Soc. 108 (1990), 893-897
MSC: Primary 42A85; Secondary 45E10, 45J05
MathSciNet review: 1004416
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Titchmarsh's convolution theorem states that if the functions $ f,g$ vanish on $ ( - \infty ,0)$ and if the convolution $ f * g(t) = 0$ on an interval $ (0,T)$, then there are two numbers $ \alpha ,\beta \geq 0$ such that $ \alpha + \beta = T,f = 0$ a.e. on $ (0,\alpha )$, and $ g = 0$ a.e. on $ (0,\beta )$. $ T$ may be infinite. For the case $ T = \infty $ we prove that if $ f * g = 0$ on $ R$ and one of the two functions $ f,g$ is 0 on $ ( - \infty ,0)$, then either $ f$ or $ g$ is 0 a.e. on $ R$. Next we consider the integro-differential-difference equation $ f * g(t) + \sum {{\lambda _{p\sigma }}{f^{(p)}}(t - {a_{p\sigma }}) = 0} $ for $ t$ in $ (0,T)$, where $ {a_{\rho \sigma }} \geq 0,{\lambda _{p\sigma }}$ are constants. Conclusions similar to Titchmarsh's hold with the additional information that $ \alpha \geq T - {a_{\rho \sigma }}$ whenever $ {\lambda _{\rho \sigma }} \ne 0$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42A85, 45E10, 45J05

Retrieve articles in all journals with MSC: 42A85, 45E10, 45J05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-1004416-8
PII: S 0002-9939(1990)1004416-8
Article copyright: © Copyright 1990 American Mathematical Society